Learn how to use Mayo Clinic Connect
Request an Appointment
Dr says I can’t take any drugs to improve on this because of my low blood pressure. Now, because of my low ejection fraction (35%) dr says I need an implantable defibrillator. Anyone know of any other way to increase this?
@bevh Hi Bev Just checking in to see how your doing. How did the placement go? What do you think of the device any thought? I remember my recovery did take a while but got a lot better once everything healed.
Have a Blessed Day
I have exercise induced (it appears) low blood pressure. After a walk with my dog, it tends to be quite low, the lowest being 63/43 with pulse 85. I react to pharmaceuticals and chemicals in general, so I've been adding a good salt to my drinking water, staying well hydrated, and am taking supplements that are supposed to help with cardiovascular stuff: B-12, magnesium, potassium, Vitamins D3 and K2, and electrolytes. From a heatstroke I suffered three years ago, I am extremely sensitive to heat, as well as cold (low bp). Otherwise, I'm a pretty healthy 74 year old female. But I'm scared to go out on a hike or out in the sun for any event for fear of lowering my bp too much and getting light-headed. So far, I haven't passed out. Is there anyone who has experience with this? Help?
@janwright Welcome to Mayo connect .We
try to help with problems that we have also. You haven't said if you have been to see a Cardiologist or not That B P is extremely low Have you made an appointment to see one of not I would that bp I Let us know as we are a caring group very low b.p I wish you. Welll
Jump to this post
Thanks for responding. I have yet to see a cardiologist, though I talked with my former husband after it got THAT low, a cardiologist in Salt Lake City. He asked, "Well, how do you FEEL?" And I said "a little light-headed, but the bp goes up after a while and I'm fine." He's had patients with very low bp that still feel okay, that the numbers are low according to normal standards, but some people are okay with that. I'm going to my internal med doc in a week. She always wants to put me on drugs, and I have a "paradoxical reaction to pharmaceuticals" so I try not to go there but may have to. I have a feeling this might be related, or a result of, the heatstroke I had three summers ago. Thoughts?
This looks like a really great group of caring people! I am happy to have found this avenue to discuss heart problems. Thanks, all!
@janwortj74That is a possibility I had heatstroke a long time ago. A few years later I had shortness of breath and a heart problem Best of luck I would see a Cardiologist
Definetely stop the otc s and make an appointment with a reputable cardiologist. Low bp and feeling faint could mean something serious.
Thanks, Marv. I see my doctor (internal med) next Tuesday. I'm not sure I trust any cardiologist in Durango, CO and may have to enlist the help of my cardiologist former husband to find a good one in Salt Lake City. What is "otc?"
The abbreviation, OTC, usually refers to over-the-counter medication and/or supplements that do not require a prescription.
I've read your posts about low BP as well as heat and cold intolerance. I look forward to an update from you after you see your internist next week.
Will you post again?
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In